Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 224, NWS Fort Worth, TX

September 28, 2021Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 28, 2021, 3:39 PM CDT for Parker County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2021, 3:39 PM CDT (20:39 UTC)
Expired
Sep 28, 2021, 4:04 PM CDT
In force
25 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KFWD 282039
SVRFWD
TXC367-282145-
/O.NEW.KFWD.SV.W.0224.210928T2039Z-210928T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
339 PM CDT Tue Sep 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Parker County in north central Texas...

* Until 445 PM CDT.

* At 339 PM CDT, a severe thunderstorm was located near Oak Trail
  Shores, or 10 miles north of Granbury, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Weatherford, Willow Park, Aledo, Hudson Oaks, Annetta, Annetta
  South and Annetta North.

This includes Interstate 20 between mile markers 404 and 420.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3256 9772 3256 9790 3284 9783 3278 9755
      3264 9761
TIME...MOT...LOC 2039Z 208DEG 16KT 3258 9782 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

79
1 follow-up statement
548 
WWUS54 KFWD 282104
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
404 PM CDT Tue Sep 28 2021

TXC367-282114-
/O.CAN.KFWD.SV.W.0224.000000T0000Z-210928T2145Z/
Parker TX-
404 PM CDT Tue Sep 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3256 9772 3256 9790 3284 9783 3278 9755
      3264 9761
TIME...MOT...LOC 2101Z 208DEG 16KT 3268 9776 

$$

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 24 minutes earlier.

Area forecast discussion, Sep 28, 3:15 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
315 PM CDT Tue Sep 28 2021

...New Long Term...

.SHORT TERM... /Issued 130 PM CDT Tue Sep 28 2021/
/Today and Tomorrow/

Convection is expected to blossom across much of North and Central
Texas this afternoon and tonight. A broken line of storms should
then move across the area tonight, with additional showers and
thunderstorms expected tomorrow afternoon.

...This Afternoon...
We are closely monitoring three distinct target areas.

The first, and most troublesome, is across Western North and
Central Texas. A band of weak mid level ascent is starting to
overspread an area of strong moist/theta advection on the surface.
Sufficient insolation combined with this ascent aloft will allow
for deep mixed layers to overcome any inhibition. This uncapped
atmosphere will allow for a gradual blossoming of convection over
the course of the afternoon. The parameter space is on the weak
side, so the severe threat should be limited to just a few storms
that may be capable of producing damaging wind gusts. The deeply
mixed/dry sub-cloud layer should promote downward momentum
transfer as well as the dry air in the mid levels that will also
promote downdraft acceleration. This rather unorganized cluster
of storms should be fed/driven by outward propagating outflow
boundaries, but should generally remain along and west of I-35.

The next target area is across Northeast Texas where some ACCAS
remains trapped beneath the mid level cap around 700mb. This
activity may develop into a few showers and perhaps an isolated
thunderstorm or two over this afternoon, but the lack of focused
forced ascent should limit the areal coverage of thunderstorms
associated with this area.

The last area is currently over Southeast Texas. A cluster of
thunderstorms near Houston should gradually merge into a large
forward propagating cold pool as the low level flow shifts to
become southeasterly. This wind shift should drive the cold pool
northwest, eventually moving into our southeastern row of counties
late this afternoon and early this evening. Severe weather is not
expected with these quick-moving and short-lived storms, but gusty
winds will be possible along the leading edge of the storms.

...Tonight...
A robust cluster of storms should develop along a stalled dryline
to the west of our forecast area. The steering flow should be
such that these storms will move into the western parts of the
forecast area shortly after sunset. Southerly low level flow
around 20-30 kts should be sufficient to maintain the complex of
storms through the night. Expect a quasi-linear system to move
through the area tonight, with the highest concentration of
storms remaining across Central Texas where moisture flux into the
system (southerly LLJ) is maximized. Across North Texas, the
weaker fringes of the system should bring some areas light to
moderate rain with an occasional embedded thunderstorm. This
entire complex should transition into East Texas by the time
daybreak tomorrow comes around.

...Tomorrow...
The wake of the overnight/early morning complex should leave much
of North and Central Texas overturned for much of the day. Due to
this, we have drastically lowered the PoPs from the previous
forecast packages. We are not expecting tomorrow to be a total
washout as it seemed could be the case, but now, seems similar to
today. The differences are slightly weaker upper level forcing,
but stronger low level forcing in the vicinity of a well defined
dryline expected to develop over the Big Country. A healthy warm
and moist advective regime should develop out ahead of the
dryline. This pattern should then allow for additional showers
and storms to develop along the dryline tomorrow afternoon over
the western parts of the forecast area. Similar to today, any
storm that develops tomorrow would theoretically be capable of
producing damaging wind gusts under the presence of inverted-v
soundings. We will have to assess how the overnight convection
evolves to get a sense of how strongly capped the remainder of the
forecast area is tomorrow afternoon.

Bonnette

&&

.LONG TERM... /NEW/
/Wednesday Night Through Early Next Week/

After a relative lull in convective activity Wednesday night,
another impulse will impact the region during the daylight hours
Thursday. Partial clearing may enhance destabilization as our mT
air mass heats into the mid to upper 80s. The PoPs belie the areal
coverage, which in this scenario would be more scattered; but the
cell motion will be swift enough to douse a large area. However,
the main focus for convection will likely be an advancing cold
front, which may remain to our northwest at nightfall Thursday.
With a sufficient cold pool, a linear complex along the boundary
could invade North Texas Thursday night, but an approaching upper
low will encourage a more northeasterly storm motion.

The resulting convective activity may reposition the effective
frontal boundary on Friday, but the increasing warm advection
downstream of the upper trough will inhibit the synoptic front's
progress. This should weaken the low-level flow adequately enough
to allow outflow boundaries to remain on Friday when large-scale
forcing for ascent arrives. This could be our rainiest day of the
bunch with widespread showers and embedded thunderstorms becoming
more numerous over the course of the day. Although the threat for
strong/severe storms will be low, precipitable water values near
2 inches will enhance the rainfall efficiency. By Friday, many
locations will likely have accumulated event rainfall totals of
2 to 3 inches, with isolated higher amounts possible. While
abnormally low soil moisture should initially reduce runoff this
week, precluding significant flooding concerns during the early
stages of this rainy period, some creeks and streams could begin
to exceed their capacity on Friday.

Despite the equatorward plunge of the upstream trough, it
maintains subtropical jet streaks that should help it remain
progressive. As a result, the forecast for the weekend will favor
the faster solutions, which would mean one last round of rainfall
on Saturday. But due to uncertainty in timing, some PoPs will
linger into early next week. The trough's eventually dissolution
into the polar stream will allow a cold front to finally overtake
North and Central Texas on Sunday. The re-emergence of the sun may
actually raise daytime temperatures compared to the prefrontal
rainy days, but noticeably drier air will make it feel more like
October.

25

&&

.AVIATION... /Issued 130 PM CDT Tue Sep 28 2021/
/18Z TAFs/

TCU is developing to the southwest of D10 and just west of the ACT
terminal. Expect the TCU to blossom into scattered TS through the
afternoon, mainly west of the D10/ACT terminals. However, we have
maintained VCTS in the D10 TAFs starting at 23Z, but may need to
shift that up a couple hours. Have also included VCTS in the ACT TAF
at 19Z with thunder on station through 21Z. We are not yet confident
enough to include TS on station in the D10 TAFs yet, but may
include a TEMPO for thunder this afternoon.

Expect a break in the convection early this evening before a broken
line of showers/storms moves through the area tonight initially
around 04-06Z for D10 & 06-09Z for ACT. Our confidence on the timing
of this is extremely low and will likely need to be shifted once the
storms develop over the Big County late this afternoon. A brief
period of gusty westerly winds will likely accompany this line of
storms.

After this moves through in the early morning hours, MVFR ceilings
with little precip should prevail through the morning with VFR
developing by the afternoon. Additional popup SH/TSRA are
possible tomorrow afternoon.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  86  71  86  69 /  50  60  20  70  70
Waco                71  87  71  87  70 /  70  50  20  70  70
Paris               70  82  68  82  68 /  30  70  40  70  70
Denton              69  86  68  86  65 /  50  60  20  70  70
McKinney            71  85  69  85  67 /  40  60  20  70  70
Dallas              72  86  72  87  70 /  40  60  20  70  70
Terrell             71  86  69  85  68 /  40  70  20  70  70
Corsicana           72  86  71  87  70 /  60  70  20  70  60
Temple              70  86  69  87  67 /  70  40  20  70  70
Mineral Wells       68  87  68  87  65 /  70  20  20  70  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 28, 3:15 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
315 PM CDT Tue Sep 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
315 PM CDT Tue Sep 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There will be a low risk for a few severe storms this afternoon and
into the early evening, mainly west of I-35. The main hazard will be
damaging wind gusts.

Thunderstorms will spread eastward overnight across the rest of the
area. Gusty winds and cloud to ground lightning will be the main
threats tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be daily thunderstorm chances into early next week.
Although a few strong storms could occur, the greater concern later
in the week will become heavy rainfall and resultant flooding issues.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 28, 2:22 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
222 PM CDT Tue Sep 28 2021

TXZ143-281945-
Hamilton TX-
222 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northeastern
Hamilton County through 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Hamilton, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3201 9801 3181 9786 3175 9801 3182 9811
TIME...MOT...LOC 1921Z 219DEG 6KT 3182 9804

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Sep 28, 2:50 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Tue Sep 28 2021

TXZ131-282015-
Hood TX-
250 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of central Hood County
through 315 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Dinosaur Valley State Park, or 14 miles southwest of
Granbury, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granbury, Oak Trail Shores and Tolar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3243 9800 3253 9786 3234 9775 3223 9794
      3240 9802
TIME...MOT...LOC 1950Z 216DEG 12KT 3231 9798

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

79
Special weather statement, Sep 28, 3:31 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
331 PM CDT Tue Sep 28 2021

TXZ117-131-282100-
Hood TX-Parker TX-
331 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of south central Parker
and north central Hood Counties through 400 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Trail Shores, or 7 miles northwest of Granbury, moving northeast
at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granbury and Oak Trail Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3272 9788 3261 9765 3242 9781 3252 9797
TIME...MOT...LOC 2030Z 211DEG 17KT 3254 9784

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:22 PM CDTSpecial Weather StatementFWDHamilton23 min
Sep 28, 2:50 PM CDTSpecial Weather StatementFWDHood25 min
Sep 28, 3:31 PM CDTSpecial Weather StatementFWDHood29 min
Sep 28, 3:45 PM CDTSpecial Weather StatementFWDStephens30 min
Sep 28, 4:10 PM CDTSpecial Weather StatementFWDJack35 min
Sep 28, 4:16 PM CDTSevere Thunderstorm WarningFWDJack59 min
Sep 28, 4:48 PM CDTSpecial Weather StatementFWDHamilton, Mills27 min
Sep 28, 5:02 PM CDTSpecial Weather StatementFWDWise28 min
Sep 28, 5:36 PM CDTSpecial Weather StatementFWDCoryell, Hamilton24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.